question-icon

Suggest Treatment For Severe Dizziness And Nausea While On Azithromycin In An Elderly Person

default
Posted on Tue, 18 Oct 2016
Question: My inner ear is throbbing- maybe from swimming and airplane travel. Are drops of apple cider vinegar or olive oil helpful? If I start antibiotic like azithromycin how long before severe pain, dizziness, nausea end?
Thank. You.
I am healthy female 64 years
doctor
Answered by Dr. Ronald Schubert (32 minutes later)
Brief Answer:
Ear pain

Detailed Answer:
Thank you for contacting HCM with your health care concerns

You have been traveling lately and swimming and now you are having ear pain and throbbing. This could be due to air pressure not regulated in your middle ear. This can cause undo pressure on the ear drum causing pain and throbbing. The first treatment I would suggest is getting Afrin nose spray to help open the nasal airways and then this will also help open the eustachian tube. Once the eustachian tube is open the middle ear pressure will decrease and may help with the pain.

If you are having a discharge from the ear then you have swimmers ear. The treatment here would be the apple vinegar. This will help stop the bacteria growing in the ear canal and stop the pain.

You may have an inner ear infection if there is no relief with the afrin nose spray and then the zithromax may help get your over the infection. But to be sure you will need your medical provider look in the ear to see if you truly have infection. Once you start the antibiotics you should see results within 2-3 days. In the mean time ibuprofen alternating with tylenol will also help the pain

I hope I answered your question. Please contact us again if you have any additional questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ronald Schubert

General & Family Physician

Practicing since :1984

Answered : 2407 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Severe Dizziness And Nausea While On Azithromycin In An Elderly Person

Brief Answer: Ear pain Detailed Answer: Thank you for contacting HCM with your health care concerns You have been traveling lately and swimming and now you are having ear pain and throbbing. This could be due to air pressure not regulated in your middle ear. This can cause undo pressure on the ear drum causing pain and throbbing. The first treatment I would suggest is getting Afrin nose spray to help open the nasal airways and then this will also help open the eustachian tube. Once the eustachian tube is open the middle ear pressure will decrease and may help with the pain. If you are having a discharge from the ear then you have swimmers ear. The treatment here would be the apple vinegar. This will help stop the bacteria growing in the ear canal and stop the pain. You may have an inner ear infection if there is no relief with the afrin nose spray and then the zithromax may help get your over the infection. But to be sure you will need your medical provider look in the ear to see if you truly have infection. Once you start the antibiotics you should see results within 2-3 days. In the mean time ibuprofen alternating with tylenol will also help the pain I hope I answered your question. Please contact us again if you have any additional questions